Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Regularity and Algebras of Analytic Functions in Infinite Dimensions

Authors: R. M. Aron, P. Galindo, D. García and M. Maestre
Journal: Trans. Amer. Math. Soc. 348 (1996), 543-559
MSC (1991): Primary 46G20; Secondary 46J10
MathSciNet review: 1340167
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Banach space $E$ is known to be Arens regular if every continuous linear mapping from $E$ to $E^{\prime}$ is weakly compact. Let $U$ be an open subset of $E$, and let $H_b(U)$ denote the algebra of analytic functions on $U$ which are bounded on bounded subsets of $U$ lying at a positive distance from the boundary of $U.$ We endow $H_b(U)$ with the usual Fréchet topology. $M_b(U)$ denotes the set of continuous homomorphisms $\phi:H_b(U) \to {\mathbb{C}}$. We study the relation between the Arens regularity of the space $E$ and the structure of $M_b(U)$.

References [Enhancements On Off] (What's this?)

  • 1. R. Arens, The adjoint of a bilinear operation, Proc. Amer. Math. Soc. 2 (1951), 839-848. MR 13:659f
  • 2. R. Aron and P. Berner, A Hahn-Banach extension theorem for analytic mappings, Bull. Soc. Math. France 106 (1978), 3-24. MR 80e:46029
  • 3. R. Aron, Y. Choi and J. G. Llavona, Estimates by polynomials, Preprint 1993.
  • 4. R. Aron, B. Cole and T. Gamelin, Spectra of algebras of analytic functions on a Banach space, J. Reine Angew. Math. 415 (1991), 51-93.MR 92f:46056
  • 5. R. Aron, B. Cole and T. Gamelin, Weak-star continuous analytic functions, Canad. J. Math. 47 (1995), 673--683.
  • 6. R. Aron, J. Diestel, and A.K. Rajappa, Weakly continous functions on Banach spaces containing $\ell_{1}$, Banach Spaces (Proc. of the Missouri Conference), Lecture Notes in Math. 1166, 1985, pp. 1-3. MR 87g:46022
  • 7. R. Aron, C. Herves and M. Valdivia, Weakly continuous mappings on Banach spaces, J. Funct. Anal. 52 (1983), 189-204. MR 84g:46066
  • 8. A. Davie and T. Gamelin, A theorem on polynomial-star approximation, Proc. Amer. Math. Soc. 106 (1989), 351-356. MR 89k:46023
  • 9. J. Diestel, Sequences and series in Banach spaces, Graduate Texts in Math. 92, Springer-Verlag, New York, 1984. MR 85i:46020
  • 10. S. Dineen, Complex Analysis in Locally Convex Spaces, Math. Studies 57, North-Holland, Amsterdam, 1981. MR 84b:46050
  • 11. S. Dineen and R. Timoney, Complex geodesics on convex domains, Progress in Functional Analysis, edited by K. Bierstedt et al., Math. Studies, vol. 170, North-Holland, Amsterdam, 1992, pp. 333-365. MR 92i:46002
  • 12. N. Dunford and J. Schwartz, Linear Operators, Part I, Interscience, New York 1958. MR 22:8302
  • 13. G. A. Edgar, An ordering for Banach spaces, Pacific J. Math. 108 (1983), 83-98. MR 85:85g
  • 14. P. Galindo, D. García, M. Maestre and J. Mujica, Extension of multilinear mappings on Banach spaces, Stud. Math. 108 (1994), 55-76. MR 95f:46072
  • 15. G. Godefroy and B. Iochum, Arens regularity of Banach algebras and the geometry of Banach spaces, J. Funct. Anal. 80 (1988), 47-59. MR 89j:46051
  • 16. R.C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, 1965. MR 31:4927
  • 17. P. Harmand, D. Werner and W. Werner, M--Ideals in Banach Spaces and Banach Algebras, Lecture Notes in Math. 1547, 1993.MR 94k:46022
  • 18. D. Leung, Banach spaces with property (w), Glasgow Math. J. 35 (1993), 207-217.MR 94h:46018
  • 19. D. Leung, Private communication.
  • 20. M. Lindström and R. Ryan, Applications of ultraproducts to infinite dimensional holomorphy, Math. Scand. 71 (1992), 229-242. MR 94c:46090
  • 21. J. Mujica, Complex Analysis in Banach Spaces, North-Holland, Amsterdam, 1986. MR 88d:46084
  • 22. R. Ryan, Weakly compact holomorphic mappings on Banach spaces, Pacific J. Math. 131 (1988), 179-190.MR 89a:46103
  • 23. A. Ülger, Weakly compact bilinear forms and Arens regularity,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46G20, 46J10

Retrieve articles in all journals with MSC (1991): 46G20, 46J10

Additional Information

R. M. Aron
Affiliation: Department of Mathematics, Kent State University, Kent, Ohio 44242

P. Galindo
Affiliation: Departamento de Análisis Matemático, Universidad de Valencia, Doctor Moliner 50, 46100 Burjasot (Valencia), Spain

D. García

M. Maestre

Received by editor(s): May 9, 1994
Additional Notes: The first author was supported in part by US–Spain Joint Committee for Cultural and Educational Cooperation, grant II–C 91024, and by NSF Grant Int-9023951
Supported in part by DGICYT pr. 91-0326 and by grant 93-081; the research of the second author was undertaken in part during the academic year 1993-94 while visiting Kent State University
The third author supported in part by DGICYT pr. 91-0326
The fourth author supported in part by US–Spain Joint Committee for Cultural and Educational Cooperation, grant II–C 91024 and by DGICYT pr. P.B.91-0326 and P.B.91-0538
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society